Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 2, NWS Miami, FL
NWS Miami, FL issued this river flood warning at Jul 23, 2013, 6:18 AM EDT for Glades County, Florida. It took effect at Jul 23, 2013, 2:00 PM EDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2013, 6:18 AM EDT (10:18 UTC)
- In effect from
- Jul 23, 2013, 2:00 PM EDT
- Expired
- Jul 26, 2013, 8:00 AM EDT
- In force
- 66 hr
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fisheating Creek at Palmdale (PLMF1). The gauge peaked at 6.97 ft at Jul 23, 2013, 5:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02256500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
448
WGUS42 KMFL 231019
FLWMFL
FLC043-232219-
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
618 AM EDT TUE JUL 23 2013
...THE NATIONAL WEATHER SERVICE IN WFO MIAMI, FL HAS ISSUED A FLOOD WARNING FOR
THE FOLLOWING RIVERS FISHEATING CREEK IN FLORIDA...
FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY
THE RECENT RAINFALL THAT BEEN OCCURRING OVER THE FISHEATING CREEK BASIN DURING THE LAST COUPLE OF DAYS HAVE ALLOW FOR THE CREEK TO RISE TO NEAR FLOOD STAGE. WITH THE ADDITIONAL RAINFALL TODAY FROM SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PUSH
FISHEATING CREEK INTO FLOOD STAGE TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.
&&
FLC043-232219-
/O.NEW.KMFL.FL.W.0002.130723T1800Z-130726T1200Z/
/PLMF1.1.ER.130723T1800Z.130725T0000Z.130726T0600Z.UU/
619 AM EDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN WFO MIAMI, FL HAS ISSUED A
* FLOOD WARNING FOR
THE FISHEATING CREEK NEAR PALMDALE
* FROM THIS AFTERNOON UNTIL FRIDAY MORNING
* AT 05AM TUESDAY THE STAGE WAS...6.9 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 7.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO
NEAR 7.1 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
BY EARLY FRIDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET ON OCT 17 1938.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
LAKE OKEECHOBEE/FISHEATING CREEK
PALMDALE 7 6.9 TUE 05 AM 7.0 7.1 7.0
$$1 follow-up statement
823
WGUS82 KMFL 240221
FLSMFL
FLC043-241421-
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1020 PM EDT TUE JUL 23 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY
THE STAGE AT FISHEATING CREEK NEAR PALMDALE CRESTED JUST BELOW FLOOD STAGE EARLIER TODAY AND IS NOT FORECAST TO RISE BACK TO FLOOD STAGE OVER THE NEXT FEW DAYS. THEREFORE, THE FLOOD WARNING IS CANCELLED.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.
&&
FLC043-240251-
/O.CAN.KMFL.FL.W.0002.000000T0000Z-130726T1200Z/
/PLMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1020 PM EDT TUE JUL 23 2013
FORECAST INFORMATION FOR
FISHEATING CREEK NEAR PALMDALE
* AT 09PM TUESDAY THE STAGE WAS...6.9 FEET
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 7.0 FEET
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
LAKE OKEECHOBEE/FISHEATING CREEK
PALMDALE 7 6.9 TUE 09 PM 6.8 6.8 6.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this river flood warning went out at Jul 23, 3:56 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 3:56 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 356 AM EDT TUE JUL 23 2013 .DISCUSSION... BERMUDA RIDGE WILL REMAIN DOMINANT WEATHER FEATURE FOR SOUTH FLORIDA FOR THE WEEK AND WEEKEND. LOW PRESSURE TROUGH TO THE NORTH OF FLORIDA FOR THE LATTER HALF OF THE WEEK AND ASSOCIATED SURFACE FRONT NEARING NORTHERN FLORIDA MAY ENHANCE AFTERNOON THUNDERSTORM CHANCES SLIGHTLY WEDNESDAY AND THURSDAY...OTHERWISE ONLY SCATTERED MAINLY INTERIOR SHOWERS AND THUNDERSTORMS ARE EXPECTED. && .SHORT TERM /TODAY THROUGH THURSDAY/... TRANQUIL NIGHT OVER SOUTH FLORIDA...WITH TEMPERATURES FALLING BELOW 80F MOST AREAS EARLY THIS MORNING. HIPRES RIDGE THAT HAS REGULATED SOUTH FLORIDA WEATHER OVER PAST SEVERAL DAYS WILL MOVE LITTLE OVER NEXT SEVERAL DAYS...BUT WILL WEAKEN SLIGHTLY AS LONGWAVE TROUGH DEEPENS OVER THE EASTERN CONUS TODAY AND WEDNESDAY. THE ATTENDANT SURFACE FRONT/TROUGH WILL ONLY REACH FLORIDA PANHANDLE AT MOST...BUT OVERALL WIND FLOW WILL VEER TO SOUTH AND SOUTHWEST OVER THE NEXT 48 HOURS FOR THE FLORIDA PENINSULA IN RESPONSE TO THE AFOREMENTIONED FEATURES. THUS...STEERING FLOW OF DIURNAL CONVECTION WILL PUSH THUNDERSTORMS TOWARD THE EAST COAST AFTER INITIATING WHERE SEA BREEZES COLLIDE IN INTERIOR SECTIONS. DEEPEST SWLY FLOW WILL BE IN PLACE WEDNESDAY AND THURSDAY...THUS HIGHEST POPS FOR ATLANTIC METRO AREAS ARE FOR THESE TWO AFTERNOONS. STILL..ONLY SCATTERED ACTIVITY IS EXPECTED AS LITTLE FORCING EXISTS. RELATIVELY DRY H8-5 LAYER WILL LEAD TO A RISK OF DOWNBURSTS WITH STRONGER CONVECTION...PARTICULARLY OVER THE NORTHERN INTERIOR...WHERE 50 MPH WINDS CANT BE RULED OUT. TEMPERATURES WILL BE NEAR NORMAL FOR LATE JULY...UPPER 80S/LOW 90S DURING THE DAY AND 70S DURING THE EARLY MORNING HOURS. HEAT INDICES DURING MIDDAY HOURS MAY EXCEED 100F EACH DAY. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER LEVEL TROUGH WILL LIFT INTO THE GREAT LAKES...BUT LOW LEVEL BOUNDARY WILL REMAIN STALLED OVER DEEP SOUTH FOR THE LATTER PORTION OF THE WEEK. SUBTROPICAL RIDGE WILL RE-ESTABLISH AND CONVECTION WITH LITTLE SYNOPTIC FLOW WILL FOCUS AGAIN OVER THE INTERIOR FOR THE WEEKEND. SUNDAY/MONDAY MAY BRING A RETURN TO SOUTHWEST FLOW AS ANOTHER MID-LATITUDE TROUGH DEEPENS TO THE NORTH. && .AVIATION... THE EAST AND WEST COAST SEA BREEZES WILL DEVELOP TODAY AND PUSH INLAND THROUGH THE AFTERNOON HOURS. SO THIS MEANS THAT THE WINDS WILL BE VRB AROUND 5 KNOTS OR LESS THIS MORNING BEFORE BECOMING SOUTHEAST AROUND 10 KNOTS THIS AFTERNOON ALONG THE EAST COAST TAF SITES AND SOUTHWEST AT KAPF TAF SITE. THERE COULD BE SOME SHOWERS AROUND THIS AFTERNOON NEAR THE TAF SITES. SO HAVE ADDED VCSH FROM 18Z UNTIL 23Z TODAY...WHILE REST OF THE TIME WILL REMAIN DRY. THE CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS TODAY AT ALL OF THE TAF SITES. && .MARINE... SOUTH WINDS TODAY AT 10-15 KTS WILL BECOME SOUTHWEST AT SIMILAR SPEEDS FOR WEDNESDAY AND THURSDAY...THEN RETURN TO THE SOUTH BY THE WEEKEND. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK...WITH SLIGHTLY HIGHER COVERAGE POSSIBLE WEDNESDAY AND THURSDAY. CONDITIONS TODAY APPEAR AT LEAST SOMEWHAT FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS IN THE NEARSHORE ATLANTIC WATERS. && .FIRE WEATHER... HIGH RELATIVE HUMIDITY...LIGHT WINDS...AND CONDITIONS UNFAVORABLE FOR FOG DEVELOPMENT TRANSLATE TO NO FIRE WEATHER CONCERNS THIS WEEK. && .HYDROLOGY... FISHEATING CREEK AT PALMDALE HAS REACHED A LEVEL OF 6.93 FEET AS OF 200 AM EDT...AND GUIDANCE SUGGESTS THE CREEK MAY ENTER FLOOD LATER TODAY OR TONIGHT. IF CURRENT TRENDS PERSIST AND CONFIDENCE IN THE GAGE EXCEEDING FLOOD STAGE...A FLOOD WARNING MAY BE WARRANTED LATER THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 75 90 75 / 30 10 40 20 FORT LAUDERDALE 89 78 89 76 / 30 10 40 20 MIAMI 90 76 90 77 / 30 - 30 20 NAPLES 90 75 88 75 / 10 - 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...23/SK AVIATION/RADAR...54/BNB
Hazardous weather outlook, Jul 23, 4:03 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 403 AM EDT TUE JUL 23 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 403 AM EDT TUE JUL 23 2013 ...ISOLATED TO SCATTERED STORMS TODAY... ...SLIGHT CHANCE OF WATERSPOUTS NEAR-SHORE ATLANTIC WATERS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER SOUTH FLORIDA ESPECIALLY ALONG THE EAST BREEZES AND OVER THE INTERIOR AREAS. THE PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH. TEMPERATURES: TEMPERATURES TODAY WILL WARM UP INTO THE LOWER TO MID 90S OVER THE INTERIOR AREAS. THIS WILL ALLOW FOR THE HEAT INDEX TO GET UP TO THE LOW 100S OVER THE INTERIOR AREAS OF COLLIER COUNTY TODAY. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS THIS MORNING OVER THE NEAR-SHORE WATERS OF THE ATLANTIC AND BISCAYNE BAY, DUE TO THE COLLISION OF THE LIGHT SOUTHEAST WINDS OVER THE ATLANTIC WATERS AND WESTERLY LIGHT WINDS OVER THE MAINLAND AREAS OF SOUTH FLORIDA. THE THREAT OF WATERSPOUTS WILL END BY THIS AFTERNOON AS THE STEERING FLOW BECOMES SOUTHERLY OVER THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK WITH MOST OF THE ACTIVITY OVER THE EAST COAST METRO AREAS. WITH AFTERNOON TEMPERATURES WARMING INTO THE 90S OVER INTERIOR AREAS, HEAT INDEX READINGS WILL REACH THE 100 TO 104 RANGE MOST AFTERNOONS THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:32 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.